Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2009, 6:02 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 1, 2009, 6:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012302 SVROHX TNC037-149-189-012315- /O.NEW.KOHX.SV.W.0151.090601T2302Z-090601T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... WEST CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA VERGNE...OR 16 MILES NORTHWEST OF MURFREESBORO...AND SLOWLY TOWARD THE NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL CONTINUE TO DRIFT NORTHWARD THROUGH THE LA VERGNE AREA OF RUTHERFORD COUNTY AND THE ANTIOCH AREA OF SOUTHEAST DAVIDSON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3599 8663 3614 8663 3614 8647 3601 8645 TIME...MOT...LOC 2300Z 092DEG 7KT 3604 8656 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 012308 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 608 PM CDT MON JUN 1 2009 TNC037-149-189-012315- /O.CON.KOHX.SV.W.0151.000000T0000Z-090601T2315Z/ RUTHERFORD TN-DAVIDSON TN-WILSON TN- 608 PM CDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST CENTRAL WILSON...SOUTHEASTERN DAVIDSON AND NORTHWESTERN RUTHERFORD COUNTIES... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IN THE ANTIOCH AND LA VERGNE AREAS...OR 12 MILES SOUTHEAST OF DOWNTOWN NASHVILLE...MOVING NORTH AT 5 MPH. PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN THE ANTIOCH AREA OF SOUTHEAST DAVIDSON COUNTY. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3601 8646 3599 8663 3614 8663 3614 8647 TIME...MOT...LOC 2307Z 092DEG 7KT 3604 8658 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:35 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON JUN 1 2009 .DISCUSSION... AS UPPER FLOW TURNS FROM NW TO W/SW A WEAK H5 SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE MIDSTATE BY WED. AS FLOW BECOMES MORE PERSISTENT FROM THE SOUTH...ENOUGH MOISTURE AND INSTABILITY WILL ALLOW A SLIGHT CHANCE OF CONVECTION FOR TUE AFTN. AS THE ASSOCIATED FRONT DRAWS CLOSER TO THE MIDSTATE...PRECIP CHANCES WILL INCREASE ACCORDINGLY. THE FRONT SHOULD PASS THE AREA WED NGT WITH PRECIP CHANCES TAPERING OFF THU NGT. UPPER FLOW TURNS TEMPORARILY TO THE NW AS THE UPPER LEVEL RIDGE MOVES INTO THE AREA. LITTLE CHANCE OF PRECIP EXPECTED FOR FRI AND SAT AS A WEAK SFC RIDGE MOVES ACROSS THE AREA. SLY LOW LEVEL FLOW RETURNS EARLY SUN AS THE UPPER RIDGE FLATTENS OUT AND MORE UPPER LEVEL IMPULSES BEGIN TO AFFECT THE MIDSTATE. A SFC LOW MOVES INTO THE PLAINS EARLY SUN WITH A WARM FRONT WELL TO THE NORTH OF THE AREA OVER THE GREAT LAKES STATES. ENOUGH MOISTURE AND INSTABILITY WILL MAKE IT BACK INTO THE AREA TO GENERATE A SLIGHT CHANCE OF CONVECTION FOR SUN AFTN AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 93 66 87 / 10 20 20 40 CLARKSVILLE 63 92 66 84 / 10 20 30 50 CROSSVILLE 58 87 62 80 / 0 10 20 30 COLUMBIA 63 92 67 87 / 10 20 20 40 LAWRENCEBURG 63 91 67 87 / 10 20 20 40 WAVERLY 64 92 66 85 / 10 20 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 1, 5:18 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT MON JUN 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Jun 1, 5:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 SE COLUMBIA 35.60N 87.02W
06/01/2009 E0.88 INCH MAURY TN PUBLIC
&&
TROUTMANLocal storm report, Jun 1, 5:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 N COLUMBIA 35.64N 87.05W
06/01/2009 MAURY TN PUBLIC
TREES DOWN BLOCKING ROAD
&&
TROUTMANLocal storm report, Jun 1, 5:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 S COLUMBIA 35.61N 87.05W
06/01/2009 E0.75 INCH MAURY TN TRAINED SPOTTER
&&
TROUTMANLocal storm report, Jun 1, 5:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 N COLUMBIA 35.64N 87.05W
06/01/2009 E0.88 INCH MAURY TN TRAINED SPOTTER
&&
TROUTMANLocal storm report, Jun 1, 5:27 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 2 SE COLUMBIA 35.60N 87.02W
06/01/2009 E1.00 INCH MAURY TN PUBLIC
&&
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jun 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 23 min |
| Jun 1, 5:19 PM CDT | Flash Flood Warning | OHX | Grundy | 86 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 33 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 16 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.